It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-29-2005, 05:12 AM   #1
Junior Member
(female)
 
Join Date: Jul 2005
Posts: 10
gar63 HB User
Red face Living in fear

I am 41/f about 60 pounds overweight, nonsmoker/drinker. (trying very hard to lose weight) I have been overtaken by fear! My problems started back in Dec. I went to the emergency room for heart flutters/anxiety semi-high blood pressure around 139/84. They did an EKG, and bloodwork, everything came back ok. I think it might have been stress induced. After going to ER, I was very much relieved and my symptoms stopped. Then back in April, I was under stress again, same symptoms heart flutters/skipped or extra beat feeling. This time anxiety was much worse, my blood pressure getting higher. I would worry so severe that some days I literally made myself so sick I had to stay in bed all day long. On those days, my bp would get up to around 154/93. Went to ER a couple more times, everything came back ok. I finally made an appointment with a cardiologist. He did an EKG, stress test and a heart sonogram (echo???) These all came back fine. He had me to wear a heart monitor for a month. While wearing the monitor I really didnít have that many heart events. In fact it never did a major flutter, just a few little flutters/strange feelings. The day after I returned the monitor, my heart starts having major flutters! It would flutter 6-7 times a day for the next several days. The fluttering has finally slowed down to maybe once to zero times a day. I heard that hormones can sometimes cause heart flutters. The day after I returned the monitor is when I started my monthly time. Iím wondering if that could cause my heart to flutter? I have not been able to talk to my cardiologist yet. I was supposed to have an appointment this week, but the changed it twice, now I have to wait until Aug 16. In the meantime, my life is overrun by fear! My blood pressure is up. I took it last night and it was 155/95, took it a little later, and it was 156/97. This is really the highest it has ever been. Like a said above, I am overweight, and am trying to lose the weight, but we are so busy during the summer months, I rarely have time to cook. So, we go out to eat a lot. I have really fallen off the bandwagon with my diet. I am really motivating myself to start again this coming week! I am now really worried about my blood pressure along with my heart flutters. I am afraid of going anywhere alone. Iím afraid to exercise, Iím worried Iím going to have a stroke or heart attack at any given moment. I guess my question is thisÖ..am I in any immediate danger??? I am so tired of living in fear!! I took my BP this morning when I woke up, and it was down to 136/98, an hour later it was back up to 150/94. Another question? Why is it that when the top number goes down, the bottom seems to go up?

 
Sponsors Lightbulb
   
Old 07-29-2005, 09:25 AM   #2
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: Living in fear

Let me suggest diazapam (Valium) for times that you KNOW you are under stress...maybe 5 mg. during he day or 10 to sleep. Use OCCASIONALLY!

Alternatively, I think a weak dose of a beta-blocker might deal with you BP and your flutters. Maybe 40 mg. propranolol in the morning...I think it causes insomnia in the evenings.

Have you ever taken any BP meds?

 
Old 07-30-2005, 09:45 AM   #3
Senior Member
(female)
 
Join Date: Jul 2005
Posts: 130
Kathy C HB User
Re: Living in fear

Ok acouple of things here. I have rhythm problems and have a pacemaker for them so I understand what you are feeling there. One thing is will say is try not to worry about them so much. I know it is easier said than done but I have been living with them for nearly 10 years now. The more you worry and stress over them the more they will increase so it becomes a vicious cycle. A few suggestions for the rhythms first try and limit your caffene intake (coffee, tea, pop) this can also increase them. See if you can keep track of when you get them, how you feel, and what you were doing. This might help in pin pointing a possible trigger for them.

As for the blood pressuer. Try and limit you salt intake this will help lower your BP. Also try not to worry about that as well. Cause the more upset you get about your blood pressure the higher it will go. Son't become obssive about taking your BP cause it will cause you to stress about it which will rise it. It is good that you are trying to lose weight that will help lower your blood presssuer and could possibly help with the rhythms as well.

I have a few other ideas of what could possibly be causeing this if you would like some other suggestions to think about looking into feel free to email me privately at [ please read and follow the posting rules - no emails ] and I would be more than happy to try and help where i can. Also if you would just like to talk with someone who really understands the rhythms and the feeling and problems just email me anytime.

I hope some of this has helped or at least given you some things to think about.

Kathy





[ Please read the posting rules which explain that offering or asking off board contact is not permitted. The boards are to be used for on board sharing, only. The email and private message features are turned off so that use of the message boards remain anonymous. The only contact you may make with members is to post on the board. ]

Last edited by moderator2; 07-30-2005 at 11:45 AM. Reason: please read and follow the posting rules - no email

 
Old 10-11-2005, 06:27 PM   #4
Senior Member
 
Join Date: Nov 2004
Posts: 154
Excelsoir HB User
Re: Living in fear

Hello gar63,
I am not medically qualified but I think you have a significant stress problem that needs to be dealt with soon. Otherwise, your physical health will suffer quite a lot. You have had thorough evaluation for a possible cardiac problem, and you should accept the findings. Your blood pressure is high, and needs to be brought under control. Sustained high blood pressure over a period of months or years is potentially dangerous. Again stress can effect BP quite a lot. Are you on any medication to help lower your BP? Certainly losing weight is necessary. The upper reading indicates the blood pressure when your heart is beating ; the lower reading is the pressure in your arteries when your heart is at rest.They do not necessarily vary together in any special way except if one is high (or low) the other is usually high or low. You should always take it at rest, and not after you have been physically or emotionally stressed.
A good idea would be to take it after waking up and then late afternoon every day for two weeks or more, keeping accurate records of the readings and anything you think significant like feeling ill, emotional stress etc. Then take these results along to your doctor. If you have readings consistently above say 150/90 you should see a doctor earlier rather than later. Also, you will almost certainly have to lose weight, and do some suitable exercise such as walking regularly. Avoiding salt, as another respondent advised, is also important. Junk food is full of the stuff. There are many medications available to help control your high blood pressure, and together with losing weight, exercise, and a good saturated-fat free diet, you should be quite successful in achieving a better blood pressure.A clinical psychologist or qualified counsellor may be able to help with your stress problem, which may involve other factors besides your concern about your health.
Excelsior, NSW, Australia

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Fear of Vomiting Sillygrl Swine Flu (H1N1) 17 04-23-2010 08:28 AM
Living in a Recliner writeleft General Health 36 12-29-2009 08:52 AM
What do you think about this? Living together or not? marie72 Relationship Health 16 07-16-2007 11:37 AM
Living with cancer the second time around anxiety27 Cancer: Breast 11 07-28-2006 08:43 AM
The joys of NOT living with an addict - a message of courage thghtsreal Addiction & Recovery 52 09-16-2005 02:09 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Machaon (77), Vyking (50), sjb (25), JJ (22), ladybud (18), started04 (15), rosier (9), Beefsteak (8), cvcman (8), Bob652 (6)

Site Wide Totals

teteri66 (1180), MSJayhawk (1005), Apollo123 (906), Titchou (850), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 10:22 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!